Imuran and Acne?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 3/8/2010 5:19 AM (GMT -7)   
Hi All,
Long time no post. Hope everyone is keeping well :)
 
This a question for those on Imuran. I have been taking it 1.5yrs now (150mg dose) and my skin is in an awful state. Im putting it down to the imuran as its the only medication im taking and i never had acne before. I'm 26 years young.
I have what i think is cystic acne as well as whiteheads that are scarring my once perfect skin. No over the counter or expensive beauty treatments are making a differance.
So my question is: Is anyone else having the same problem? Can imuran cause this horrible acne type thing?
 
Sorry if this appears trivial but im vain, and my skin issues are getting me down. I know its nothing compared to being in a flare but there has to be a better alternative?
 
Thanks for any replies received
 
Rachelle :)
Diagnosed April 2008
Currently on Imuran 150, Calcium, folic acid & B12
Currently being tested for RA
Was on Prednisolone for 10mths


DarrylP
Regular Member


Date Joined May 2006
Total Posts : 214
   Posted 3/8/2010 9:47 AM (GMT -7)   
Roxette said...
Hi All,
Long time no post. Hope everyone is keeping well :)
 
This a question for those on Imuran. I have been taking it 1.5yrs now (150mg dose) and my skin is in an awful state. Im putting it down to the imuran as its the only medication im taking and i never had acne before. I'm 26 years young.
I have what i think is cystic acne as well as whiteheads that are scarring my once perfect skin. No over the counter or expensive beauty treatments are making a differance.
So my question is: Is anyone else having the same problem? Can imuran cause this horrible acne type thing?
 
Sorry if this appears trivial but im vain, and my skin issues are getting me down. I know its nothing compared to being in a flare but there has to be a better alternative?
 
Thanks for any replies received
 
Rachelle :)

I am sorry to say, but i have noticed the opposite since i have been Imuran, i used to have light acne (only came out when i ate a lot of crap back in the day) but ever since i started Imuran 2 1/2 years ago i have had like one whitehead, pretty much gone away all together. Hope you figure out what is causing it :S
 


vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 3/8/2010 10:02 AM (GMT -7)   
I don't believe acne is a listed side affect of immuran at least I truly hope it isn't. Son has been on entecort and has recently gone onto azathioprine(believe it the same as immuran) and he is desperately hoping that once he has finsihed weaning off of the entecort then his skin will return to normal, he has totally had enough of the acne.
Has your skin only just got worse or has it been from the outset of taking the immuran?
There are some types of contraceptive pill that can help with acne, is it worth running it past a medical person to see if it could be worth trying? It may be no good though if it reduces hormones and the imuran increases them(or is it the other way around)
If it is being caused by the drugs then I don't think that any expensive beauty treatment is going to work-all you can really do is use mild soaps/cleansers and keep the skin clean, maybe baby soap/lotions. We use a 'brewers yeast' soap that is really gentle-it worked a treat on son's teenage acne but it hasn't touched this steroid induced acne but it is mild enough not to irritate the skin further.
It is not at all trivial and I really feel for you, getting you down will make you stressed and surely that is no good for your condition either.
Perhaps someone will come along that can suggest a possible alternative drug that can do the same job without upsetting your skin.

Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 3/8/2010 10:07 AM (GMT -7)   
Thanks guys for your feedback.
I really believe its the imuran as its the only thing that has changed in my life in the last year and a half. My skin seems to take forever to heal now also.
I havent mentioned it to my G.I as of yet (i kinda felt it would be silly to moan about my skin issues when the crohns is a much bigger problem). I think i will run it by them when my next appointment comes up and see what they say.
I havent been on steroids in about 1.5yrs so i dont think it was those.
Diagnosed April 2008
Currently on Imuran 150, Calcium, folic acid & B12
Currently being tested for RA
Was on Prednisolone for 10mths


artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 3/8/2010 1:05 PM (GMT -7)   
hey I'm 40 yr's with cd, but new to imuran and prednisone, the prednisone gives me horrible acne around my nose, very oily as well, at first I used baby wipes to wipe my face off because of the oils, unfortunately imuran hasn't helped like the pred. i also don't like the constipation from the pred. pisses me off actually, i don't mind emptying out my bowels in the a.m. but i fear an obstruction, I've had 2 with surgery to remove 9ft of small bowel

artist guy


Daisy1309
New Member


Date Joined Jul 2008
Total Posts : 1
   Posted 5/10/2012 6:09 AM (GMT -7)   
My skin has never been great, but while I was on 6-MP my skin was awful and I too has cystic acne, mostly on my jaw line. I was also losing my hair - not to the point that I needed a wig - but it got very very thin.

LindseyT
New Member


Date Joined Apr 2013
Total Posts : 1
   Posted 4/11/2013 12:00 AM (GMT -7)   
Omg yes. My skin has gotten so terrible since being put on this medication. I had minor outbreaks every now and then, but after 6 months it is terrible. I finally broke down and made myself an appointment with a dermatologist.....you aren't alone. I asked others in a support group if they had a similar reaction and a few said yes.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:33 PM (GMT -7)
There are a total of 2,731,794 posts in 300,965 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
333 Guest(s), 12 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, countess18, Katerina-b, House_rocker, Benjawood, Scaredy Cat, getting by, Todd1963, bsjoplin, poohcheez, Richard57, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer